MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT
Model Number ENCFF02
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the serial number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during the biopsy procedure the device was taking samples approximately 1/2 centimeter above the target lesion.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the event was expected and the investigation did not identify any manufacturing/service-related issues, therefore a dhr review is not required.Investigation summary: the device was returned for evaluation.The encor fire forward was visually inspected upon receipt and was found to be in good overall condition and functions normally.The encff02 was evaluated for functionality and passed all functionality testing but failed the visual inspection due to a missing fire forward cover, both cord deflectors were scratched and contaminated with blood underneath.The investigation identified the following that would not likely to have contributed to the reported event missing fire forward cover, both cord deflectors were scratched and contaminated with blood underneath and 2 screws (1099) that secure the slide block plate to the spring actuator were contaminated with blood as it would not cause unintended movement issue.This investigation has been determined to be inconclusive for the reported device was taking samples approximately 1/2 centimeter above the target lesion during the biopsy procedure and there was no reported patient injury as the quality of the sample is compromised such that it cannot be used in the evaluation.The root cause of the reported issue is undetermined as the service department does not test the accuracy of samples, in reference to the set target and the driver shaft firing distance tested within tolerance at 0.7430 inches (1.8872 centimeters).Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4(expiry date: 12/2040).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the biopsy procedure the device was allegedly taking samples approximately 1/2 centimeter above the target lesion.There was no reported patient injury.

Brand Name
ENCOR FIRE FORWARD
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10429654
Report Number2020394-2020-05479
Device Sequence Number14224344
Product Code KNW
UDI-Device Identifier00801741086458
UDI-Public00801741086458
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENCFF02
Device Catalogue NumberENCFF02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR